Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 4, NWS San Angelo, TX

April 2, 20188 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 2, 2018, 2:13 PM CDT for 8 counties in Texas. It took effect at Apr 3, 2018, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2018, 2:13 PM CDT (19:13 UTC)
In effect from
Apr 3, 2018, 1:00 PM CDT
Expired
Apr 3, 2018, 7:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS74 KSJT 021913
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
213 PM CDT Mon Apr 2 2018

TXZ049-054-098-099-113-114-127-128-031000-
/O.NEW.KSJT.WI.Y.0004.180403T1800Z-180404T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
213 PM CDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 1 PM to 7 PM CDT Tuesday. 

* TIMING...1 PM to 7 PM Tuesday.

* WINDS...North at 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Potential hazardous driving conditions. Unsecured 
  light-weight objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
385 
WWUS74 KSJT 030822
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
322 AM CDT Tue Apr 3 2018

TXZ049-054-098-099-113-114-127-128-040000-
/O.CON.KSJT.WI.Y.0004.180403T1800Z-180404T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
322 AM CDT Tue Apr 3 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* TIMING...1 PM to 7 PM Tuesday.

* WINDS...North-northeast at 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Potential hazardous driving conditions. Unsecured 
  light-weight objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:55 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 2, 12:55 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1255 PM CDT Mon Apr 2 2018

.AVIATION...
/18Z TAFS/

MVFR/IFR conditions continue across all West Central Texas
terminals early this afternoon. Ceilings will slowly improve later
this afternoon with a few hours of VFR conditions possible this
evening most likely at KABI and KSJT. However, low level moisture will
surge back into the area after midnight, resulting in MVFR
ceilings spreading back across all terminals. IFR conditions will
be possible especially at KBBD, KJCT, and KSOA. Ceilings will be
slow to improve Tuesday morning before a cold front sweeps across
the terminals in the afternoon.

&&

.PREV DISCUSSION... /issued 633 AM CDT Mon Apr 2 2018/

UPDATE...
The forecast has been updated to include a mention of patchy fog
this morning, for roughly the northern third and eastern third of
our forecast area.

AVIATION...
/12Z TAFS/

The aviation forecast is fairly messy today. Widespread low cloud
cover is over West Central Texas early this morning, with IFR
ceilings at all of our TAF sites except KSOA. Patchy fog has also
developed with visibility in range of 2-5 miles. A few rain
showers are possible today, mainly this morning and early
afternoon. Patchy fog will continue through much of this morning,
and low cloud cover is expected to persist well into the afternoon
at most of our TAF sites. Some breakup of clouds is possible at
KSJT by late afternoon. Ceilings should climb above 1000 ft by
16-18Z, and above 2000 ft by 20-21Z. A nearly stationary front
just south of I-10 will lift back north as a warm front today.
Northeast to east winds will become south-southeast with the warm
frontal passage. Partial clearing is expected over a larger part
of our area this evening, followed by redevelopment of low clouds
tonight. Ceilings should be mostly MVFR tonight, but could drop
below 1000 ft at KSOA. Winds tonight will be mainly from the
south, with the higher speeds at KABI.

PREV DISCUSSION... /issued 329 AM CDT Mon Apr 2 2018/

SHORT TERM...
(Today and Tonight)

The frontal boundary has stalled in the far southern part of our
forecast area, just south of I-10 early this morning. This front
will lift back north as a warm front across our area today. High
temperatures will be tricky today, as timing of the warm frontal
passage and duration of cloud cover will have important influences.
The coolest highs (mid to upper 60s) are expected across the
northeastern part of our area into Brown County, where the warm
front will take longer to arrive and where solid cloud cover
remains. The warmest readings (lower 80s) are expected across the
western Concho Valley and western Crockett County, where the warm
frontal passage should occur late morning into early afternoon,
followed by decreasing cloud cover during the afternoon. We are
carrying low PoPs today for the possibility of a few showers, mainly
this morning into the early afternoon.

A shortwave trough will move east across the Baja region today and
into Mexico tonight. With warm air advection tonight and the
approach of this shortwave, a few showers will be possible, mainly
across the area mainly south of an Ozona to Brownwood line. For
that area, sufficient moisture in the column should still be in
place before the low-level flow begins to veer to the southwest
overnight. Low cloud development is expected once again tonight
across parts of the southeastern half of our area. Temperatures
tonight will be mild and well-above normal for the first part of
April. Lows are expected to be generally in the lower 60s.

LONG TERM...
(Tuesday through Sunday)

Strong cold front still set to surge southward on Tuesday, reaching
the I-20 corridor from Sweetwater to Abilene by late morning and
crossing the remainder of the area by mid afternoon. Temperatures
across the Big Country will likely remain in the low to mid 70s.
Farther south, a few hours of compressional heating and downslope
northwest winds ahead of the front will allow temperatures to
briefly soar into the 80s ahead of the front from the Concho Valley
southward to I-10. This westerly low level wind component will also
scour out the low level moisture in many locations, although enough
moisture will remain in place across the southeast locations for a
few late morning/early afternoon storms. Main area would be east of
a Brownwood to Brady to Junction line.

Much colder air mass settled into the area Tuesday Night, although
wind speeds will remain high enough that temperatures will not
completely bottom out. Still, winds may die off just enough to allow
a sunrise drop into the 30s for many locations. If winds drop off
even more than currently forecasted, temperatures may need to be
dropped even a few degrees more. Surface ridge building into the
area for Wednesday, with highs in the mid and upper 60s.

Cool Wednesday night with dewpoints still only around 40 degrees
and clear skies. Moisture will increase during the day Thursday as
south to southeasterly winds bring mid 50s dewpoints (as well as
high temperatures into the upper 70s/low 80s) into much of the
forecast area, with the dry-line hugging the extreme western
portion of the county warning area. With the moister, warmer air-
mass in place Thursday night, expect lows in the low 60s.

For Friday, the GFS and ECMWF are in fairly good agreement with a
cold front moving down from the north during the afternoon and
evening hours. The lift from the front, instability (surface
based CAPE above 1500 J/KG) and moisture (dewpoints around 60
degrees) could spark some thunderstorm activity during the
afternoon and evening hours. Before the front moves through,
temperatures may get up into the mid to upper 80s south of the Big
Country, and into the low 80s in the Big Country.

Another increase in moisture possible for next Saturday in
southerly flow, with highs in the upper 70s/low 80s in
southwestern portions of the forecast area and low 70s elsewhere.
Downsloping west winds on Sunday look to bring drier, warmer air,
with highs potentially reaching the upper 80s to low 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 60  60  74  37 /  20  10   5   0
San Angelo 	 73  61  82  38 /  20  10   5   0
Junction 	 74  62  84  40 /  20  20  20   5
Brownwood 	 59  59  78  38 /  20  20  20   0
Sweetwater 	 68  61  74  38 /  20   5   0   0
Ozona      	 71  61  82  39 /  20  20   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

42
Hazardous weather outlook, Apr 2, 4:52 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
452 AM CDT Mon Apr 2 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
452 AM CDT Mon Apr 2 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.